Jump to content
Sign in to follow this  
Osemka8

Low zoloft dose, can it effect big time?

Recommended Posts

Osemka8

Hi,

 

I'll be brief. I know I opened one topic in the tapering forum, but I believe this question is more suitable here.

My girl (bipolar) of 2 years wants to break up since 3 months ago for no reason. Cause she doesn't love me anymore and finds all sorts of excuses. We were MADLY in love and she always got what she never had, being neglected most of her life. I've supported her, took care in the worst times when she had NOONE by herside, loved unconditionally and was doing everything to better her illness. It all started when she quit cold turkey on Zoloft (SSRI) and Lamictal (mood stabilizer).

 

Now, I confronted her pdoc who told her to go off SSRI immediately. Today is the 1st day off after she got back again (5th week) on SSRI, previously gone 2 months without. The cold turkey sent her to severe first hypomania when this all started. She is 19, around 63kg (cca 120lb) and is in a bad state mentally.

 

My question is, after being only on 50mg Zoloft, which is believed to be a small dose, can this really be the reason for her acting apathetic and emotionly withdrawn? She doesn't even see that she did anything wrong sexually texting one of my friends and flirting and hanging with another guy. Considering she is 63 kg (cca 126lb), 19 years - can this for her be considered average dose or... ? Now she had to quit cold turkey again as per instructions her pdoc gave her, with which I don't agree. I agreed to give her time together and she cut all contacts she had, promised she won't go to college this year and to get well instead. She gave me his word. There are glimpses when she is acting normal but says she's confused and needs time. Two weeks ago she told me she does love me but neds time, yesterday that she didn't love me for 6 months, but then I sent her copies of our texting and that shut her up.

If the reason (and it probably is) for emotionally backing away was caused by sudden stop from taking SSRI, complete loss of feelings with taking SSRI again for 5 weeks, what good can going off again do for a person? Could she just distance herself more now??

 

 

Will I ever get my Dee back? :( This is not who she was 3 months back... This is not her. I can just give her time and from time to time text some positive words of encouragement.

Share this post


Link to post
scallywag

Osemka, In 2004 researchers conducted a study that assess the serotonin receptor/transmitter (5HTT) occupancy of five different SSRI drugs at different dosages. The data they collected shows that at 50 mg Zoloft (sertraline) these receptors are about 80% occupied. Above 50 mg there is only a slight increase in 5HTT occupancy. So even though it 50 mg is a "low" dose, it has a significant effect. You can both download a PDF of the study and read our discussion about it in this topic:

 

Why taper paper: dose-occupancy curves

 

The sertraline curve is Figure 3 on page 5 of the PDF, on the journal page 830.

Share this post


Link to post
Osemka8

That's not a good news...80% at only 50mg?? That's insane. To think even smaller starter doses occupy just a little less than that.

The problem is that she decided not to taper as per instructions... Perhaps this is the right choice, perhaps not.

Share this post


Link to post
WingIt

I am currently going through similar. My wife quite efexor xr cold turkey 1 month ago.

2 weeks ago she decided she didnt love me, this week she attempted to annul our marriage. We only got married 6months ago!

She is packing her things and preparing to move, she wont say where.

 

Frustrating isnt it

Share this post


Link to post
Osemka8

I am currently going through similar. My wife quite efexor xr cold turkey 1 month ago.

2 weeks ago she decided she didnt love me, this week she attempted to annul our marriage. We only got married 6months ago!

She is packing her things and preparing to move, she wont say where.

 

Frustrating isnt it

 

Did she reject you prior the cold turkey?

Share this post


Link to post
WingIt

No but I think it was going to happen in hindsight. She was getting much worse tzking the efexor, paranoia, impulsiveness etc, had walked out on her job a couple times with plans to study in another city etc.

At that point she was somewhat rational so I could talk her out of it.

 

Now she is irrational, last night however she said she wasnt sure if she would move out (still doesnt like me) and was in a slightly better mood. But she continued to pack anyway.

 

Its exactly 1 month today since her last efexor tablet, and she was only on them for 9 months so currently all fingers are crossed that things are improving rather than getting worse like they have been

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  
×
×
  • Create New...